Alert archive / West Virginia / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm warning at Feb 18, 2009, 1:41 PM EST. It took effect at Feb 19, 2009, 12:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2009, 1:41 PM EST (18:41 UTC)
- In effect from
- Feb 19, 2009, 12:00 AM EST
- Expired
- Feb 19, 2009, 9:46 PM EST
- In force
- 22 hr
- Issued by
- NWS Blacksburg, VA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 181841 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 141 PM EST WED FEB 18 2009 ...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .NORTHWEST FLOW COMBINED WITH LINGERING MOISTURE WILL LEAD TO ACCUMULATING SNOWFALL FROM MIDNIGHT TONIGHT THROUGH FRIDAY MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR ALONG HIGHER WEST FACING SLOPES. WVZ045-190245- /O.NEW.KRNK.WS.W.0004.090219T0500Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 141 PM EST WED FEB 18 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 2500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY. SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DOU AND CLEARCO WEST VIRGINIA. THE SNOW IS EXPECTED TO BEGIN AROUND MIDNIGHT AND BECOME MORE INTENSE THROUGH THURSDAY AFTERNOON AND EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ042-043-190245- /O.NEW.KRNK.WW.Y.0012.090219T0500Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 141 PM EST WED FEB 18 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY. SNOW SHOWERS WILL LIKELY PRODUCE 2 TO 5 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. THE SNOW IS EXPECTED TO BEGIN AROUND MIDNIGHT TONIGHT AND BECOME MORE INTENSE THROUGH THURSDAY AFTERNOON AND EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RCS
7 follow-up statements
000 WWUS41 KRNK 190233 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 933 PM EST WED FEB 18 2009 ...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .NORTHWEST FLOW COMBINED WITH LINGERING MOISTURE WILL LEAD TO ACCUMULATING SNOWFALL FROM MIDNIGHT TONIGHT THROUGH FRIDAY MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR ALONG HIGHER WEST FACING SLOPES. WVZ045-191045- /O.CON.KRNK.WS.W.0004.090219T0500Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 933 PM EST WED FEB 18 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET. SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DOU AND CLEARCO WEST VIRGINIA. THE SNOW IS EXPECTED TO BEGIN AROUND 300 AM AND BECOME MORE INTENSE THROUGH THURSDAY AFTERNOON AND EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ042-043-191045- /O.CON.KRNK.WW.Y.0012.090219T0500Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 933 PM EST WED FEB 18 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET. SNOW SHOWERS WILL LIKELY PRODUCE 2 TO 5 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. THE SNOW IS EXPECTED TO BEGIN AROUND 300 AM AND BECOME MORE INTENSE THROUGH THURSDAY AFTERNOON AND EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 190918 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 418 AM EST THU FEB 19 2009 ...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL TODAY AND TONIGHT...SNOW SHOWERS POTENTIALLY LINGERING THROUGH FRIDAY MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF BLUEFIELD AND WEST LEWISBURG. WVZ045-191730- /O.CON.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 418 AM EST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR ACCUMULATING SNOW. SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST VIRGINIA. THE SNOW IS EXPECTED TO BEGIN THIS MORNING AND BECOME MORE INTENSE THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL FALL THROUGHOUT THE DAY...WITH EXPECTED TEMPERATURES IN THE MID 20S BY EVENING...AND DIPPING INTO THE TEENS TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ042-043-191730- /O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 418 AM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... A WINTER WEATHER ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT FOR SNOW. SNOW SHOWERS WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL FALL THROUGHOUT THE DAY...WITH TEMPERATURES IN THE MID 20S BY EVENING...AND DIPPING INTO THE TEENS TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 191616 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1116 AM EST THU FEB 19 2009 ...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL TODAY AND TONIGHT...SNOW SHOWERS POTENTIALLY LINGERING THROUGH FRIDAY MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF BLUEFIELD AND WEST LEWISBURG. WVZ045-192130- /O.CON.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 1116 AM EST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST VIRGINIA. THE SNOW IS EXPECTED TO BECOME MORE INTENSE THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL REMAIN IN THE 20S INTO THE EVENING...AND DIP INTO THE TEENS TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ042-043-192130- /O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 1116 AM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH SNOW ACCUMULATIONS OF 2 TO 5 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL REMAIN IN THE 20S THROUGH THE EVENING...AND DIP INTO THE TEENS TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 191633 CCA WSWRNK URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1132 AM EST THU FEB 19 2009 ...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL TODAY AND TONIGHT...SNOW SHOWERS POTENTIALLY LINGERING THROUGH FRIDAY MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF BLUEFIELD AND WEST LEWISBURG. WVZ045-192200- /O.COR.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 1132 AM EST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST VIRGINIA. THE SNOW IS EXPECTED TO BECOME MORE INTENSE THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL REMAIN IN THE 20S INTO THE EVENING...AND DIP INTO THE TEENS TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ042-043-192200- /O.COR.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 1132 AM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH SNOW ACCUMULATIONS OF 2 TO 5 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL REMAIN IN THE 20S THROUGH THE EVENING...AND DIP INTO THE TEENS TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 191926 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 226 PM EST THU FEB 19 2009 ...ACCUMULATING SNOWFALL TO CONTINUE ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL THROUGH TONIGHT. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF BLUEFIELD AND WEST OF LEWISBURG. WVZ045-200330- /O.CON.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 226 PM EST THU FEB 19 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. PERIODIC SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST VIRGINIA. THE HEAVIEST SNOWFALL IS EXPECTED THIS EVENING BEFORE SLOWLY TAPERING OFF TO FLURRIES FRIDAY MORNING. TEMPERATURES WILL DIP INTO THE TEENS OVERNIGHT. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WVZ042-043-200330- /O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 226 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR ELEVATIONS ABOVE 2500 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH SNOW ACCUMULATIONS OF 2 TO 5 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL DIP INTO THE TEENS OVERNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRNK 200246 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 946 PM EST THU FEB 19 2009 ...SNOWFALL TO CONTINUE ALONG WITH COLD TEMPERATURES ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE OHIO VALLEY WILL LEAD TO PERSISTENT SNOW SHOWERS THROUGH TONIGHT. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF BLUEFIELD AND WEST OF LEWISBURG. WVZ045-201100- /O.CAN.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/ /O.EXA.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 946 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND COLD WIND CHILLS...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. TEMPERATURES WILL DIP INTO THE SINGLE DIGITS AND TEENS OVERNIGHT. COMBINED WITH THE GUSTY WINDS...THIS WILL RESULT IN WIND CHILLS OF 5 BELOW TO 15 BELOW ZERO BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND COLD TEMPERATURES. USE CAUTION WHILE TRAVELING. && $$ WVZ042-043-201100- /O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 946 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL DIP INTO THE TEENS OVERNIGHT WITH WIND CHILLS BY MORNING FROM 5 BELOW TO 5 ABOVE ZERO. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AMS
000 WWUS41 KRNK 200248 CCA WSWRNK URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 946 PM EST THU FEB 19 2009 ...SNOWFALL TO CONTINUE ALONG WITH COLD TEMPERATURES ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA... .COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE OHIO VALLEY WILL LEAD TO PERSISTENT SNOW SHOWERS THROUGH TONIGHT. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF BLUEFIELD AND WEST OF LEWISBURG. WVZ045-201100- /O.CAN.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/ /O.EXA.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ GREENBRIER- INCLUDING THE CITY OF...LEWISBURG 946 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND COLD WIND CHILLS...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. TEMPERATURES WILL DIP INTO THE SINGLE DIGITS AND TEENS OVERNIGHT. COMBINED WITH THE GUSTY WINDS...THIS WILL RESULT IN WIND CHILLS OF 5 BELOW TO 15 BELOW ZERO BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND COLD TEMPERATURES. USE CAUTION WHILE TRAVELING. && $$ WVZ042-043-201100- /O.COR.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/ MERCER-SUMMERS- INCLUDING THE CITIES OF...BLUEFIELD...HINTON 946 PM EST THU FEB 19 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL DIP INTO THE TEENS OVERNIGHT WITH WIND CHILLS BY MORNING FROM 5 BELOW TO 5 ABOVE ZERO. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AMS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 12:59 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 18, 12:59 PM EST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1259 PM EST WED FEB 18 2009 .SYNOPSIS... A WINTER STORM WILL MOVE THROUGH THE GREAT LAKES AND OHIO VALLEY TODAY...WITH ITS ASSOCIATED COLD FRONT PASSING EAST ACROSS THE MID ATLANTIC REGION...SPREADING RAIN AND A BRIEF PERIOD OF WINTRY MIX TO THE REGION. THE COLD FRONT WILL MOVE EAST OF THE AREA TONIGHT AS THE WINTER STORM MOVE INTO NEW ENGLAND. COLDER AND WINDY CONDITIONS WILL DEVELOP BEHIND THE FRONT WITH MOUNTAIN SNOW SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... WITH ISOLATED CONVECTION CONTAINING SMALL HAIL OCCURRING IN SPOTS OVER THE WEST UPDATING TO PUSH TSRA FARTHER EAST THIS AFTERNOON ALONG WITH HIGHER POPS. PREVIOUS DISCUSSIONS BELOW. INITIAL FAST MOVING SLUG OF MIXED PRECIP WITH FRONT ALOFT HAS RACED INTO THE FAR NORTHERN/EASTERN PORTIONS OF THE CWA WITH MORE SCATTERED NATURE -RA TO THE WEST. NOSE OF JET ALOFT AND THE ASSOCIATED UPPER DIFFLUENCE LIKELY TO BE THE MAIN PLAYER FOR ADDITIONAL PRECIP THRU THE AFTERNOON...WELL IN ADVANCE OF THE COLD FRONT NEARING THE MISS RIVER. LATEST WRF SHOWS MUCH OF THE ADDED SHRA ACROSS THE WEST WHERE CAN TOTALLY RULE OUT SOME EMBEDDED THUNDER ALONG INSTABILITY AXIS ESPCLY FAR WESTERN SLOPES ON THE PERIMETER OF THE INSITU WEDGE. OTRW PLAN TO LOWER POPS SOME ESPCLY AFTER 18Z WHEN THE LATEST 12Z NAM HAS QUITE A DRY SLOT WORKING IN WITH SOME BREAKS POSSIBLE WEST. NUDGED TEMPS DOWN SOME NW WHERE HOVERING NEAR FREEZING AND OVER CENTRAL ZONES NEAR THE BLUE RIDGE WHERE THE WEDGE IS STRONGER. SINCE ALSO STILL HAVE SOME TEMPS NEAR FREEZING AND AT LEAST SCTD PRECIP IN THE ADVISORY AREAS...PLAN TO LEAVE THE WSW PRODUCTS IN PLACE UNTIL NOON WHEN WILL SEND AN UPDATED ZFP FOR THE AFTERNOON. PREVIOUS DISCUSSION BELOW... REGIONAL RADARS INDICATE A LARGE SWATH OF PRECIPITATION ADVANCING EAST ACROSS TN/KY. THIS PRECIPITATION WILL ARRIVE THIS MORNING AND WILL BE WIDESPREAD FOR AT LEAST THE FIRST HALF OF THE DAY. AT THE ONSET...TEMPERATURES WILL SUPPORT A WINTRY MIX WITH SNOW AND SLEET. THE PROFILE IS PROGGED TO WARM RAPIDLY ALOFT AND THINK JUST ABOUT ALL LOCATIONS IN OUR CWA WILL TURN OVER TO PLAIN OL RAIN BY MID MORNING. FOR THE MOST PART...THE PRECIPITATION WILL BE FALLING INTO A BOUNDARY LAYER THAT IS ABOVE FREEZING...THUS DO NOT ANTICIPATE ANY SIGNIFICANT ACCUMULATION. THE COLDEST LOCATIONS...ALONG AND NORTH OF INTERSTATE 64 MAY EXPERIENCE AN INCH OR TWO OF SNOW AND SLEET...BEFORE CHANGING TO FREEZING RAIN AND THEN RAIN. FOR THIS REASON HAVE ISSUED A WINTER WEATHER ADVISORY THIS MORNING FOR BATH...ROCKBRIDGE...AND AMHERST. HAVE ALSO ISSUED A FREEZING RAIN ADVISORY FOR THE NORTHWEST MOUNTAINS OF NORTH CAROLINA...INCLUDING GRAYSON AND CARROLL COUNTIES IN VIRGINIA WHERE TEMPERATURES ARE AROUND FREEZING. ASIDE FROM THE INSITU COLD AIR THAT IS IN PLACE ACROSS THE CWA...THERE IS NO BLOCKING HIGH TO THE NORTH. APPROACH OF COLD FRONT AND WARM AIR ADVECTION AHEAD OF THIS FEATURE SHOULD ALLOW TEMPS TO STEADILY CLIMB THROUGH THE DAY...MOST AREAS CLIMBING INTO THE 40S. THE SURFACE FRONT IS PROGGED TO PASS THROUGH THE AREA BY MIDNIGHT TONIGHT WITH THE SURFACE LOW MOVING INTO EASTERN ONTARIO. STRONG COLD AIR ADVECTION WILL TAKE PLACE BEHIND THE FRONT AND THIS WILL SET THE STAGE FOR A COLD NEXT COUPLE OF DAYS WITH MOUNTAIN SNOW SHOWERS AND FLURRIES ALONG WITH BRISK NORTHWEST WINDS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... BIGGEST CONCERN FOR THIS PART OF THE PACKAGE IS WINDS AND UPSLOPE SNOW. DEBATING WHETHER OR NOT TO ISSUE AN ELEVATION WATCH FOR GREENBRIER. HOWEVER...NAM12 H7 MOISTURE IS FARTHER NORTH AND MOISTURE DEPTH IS MORE SHALLOW THAN THE PAST FEW NIGHTS. SEEMS AS THOUGH THE DEEPEST MOISTURE WILL BE AROUND FROM MID MORNING THURS THROUGH EARLY AFTERNOON. ATTM...THE BEST COURSE OF ACTION WOULD BE A SNOW ADVISORY SAY FROM GREENBRIER TO TAZEWELL FROM THURS INTO THURS NIGHT BUT THIS CAN BE FINE TUNED ON FUTURE SHIFTS. ABOVE 2500 FEET IN GREENBRIER MAY BE CLOSE OR JUST ABV WARNING CRITERIA BY FRIDAY MORNING AND THIS CAN BE HANDLED IN AN ADVISORY TOO. ANOTHER ISSUE IS THE WIND WHICH WILL BE BLOWING THE SNOW AROUND. NONETHELESS...IT WILL BE SNOWING HARD AT TIMES WITH WINDS GREATLY REDUCING VISIBILITIES IN THESE SPOTS THURS AND THURS NIGHT. A COUPLE INCHES MAY ALSO FALL IN THE SKI COUNTRY OF NW NC WITH AN INCH OR LESS AT THE LOWER ELEVATIONS. IF WINDS STAY UP...WIND CHILL ADVISORY CRITERIA MAY BE MET INTO FRIDAY MORNING FOR THE EXTREME SW...WHICH WILL RECEIVE THE COLDEST AIR FIRST. CONSIDERING H85 VALUES WILL BE NEAR -15C...SHALLOW ARCTIC AIRMASS...DID KEEP TEMPS A FEW DEGREES BELOW COLDEST GUIDANCE FOR MIN/MAX ON FRIDAY. WILL ALSO NEED A WIND ADVISORY FOR NW NC AND POSSIBLY PART OF THE BLUE RIDGE IN VA THURSDAY AND THURSDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... TIMING OF THE SATURDAY SYSTEM IS SIMILAR TO YESTERDAY...ALTHOUGH MAY BE SLOWER BY A FEW HOURS. STILL LOOKING AT BEST CHANCE OF PRECIP ARRIVING IN THE WEST DURING THE DAY AND MOVING EAST BY EVENING WITH UPSLOPE SNOW SHOWERS ON THE BACK SIDE LASTING INTO SUNDAY. AFTER THIS THE PATTERN FLATTENS WITH A BACKDOOR FRONT STRETCHING INTO THE MID ATLANTIC BY TUESDAY BUT NO AFFECTS IN TERM OF PRECIP FOR OUR AREA. TEMPS WILL SLOWLY MODERATE AS SFC HIGH SETTLES ACROSS THE AREA SUN-MON. THE 12Z ECMWF MODEL HAS A DIFFERENT SOLUTION INTO MONDAY AS IT FORMS A NEW LOW ALONG THE FRONT IN THE SOUTHEAST SUNDAY MORNING AND SHIFTS IT OFF THE NORTH CAROLINA/VIRGINIA COAST BY 12Z MONDAY. THIS SYSTEM WOULD BRING A GOOD SNOW TO PORTIONS OF THE AREA IF IT PANS OUT...BUT ATTM...THE OTHER MODELS ARE NOT FAVORING IT. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WIDESPREAD MVFR/IFR WILL CONTINUE INTO THIS EVENING WITH THE EXCEPTION OF KBLF WHERE PERIODS OF VFR LIKELY. RAINFALL WILL REMAIN SCATTERED INTO THIS EVENING WITH MORE IN THE WAY OF CONVECTION ALONG THE WESTERN SLOPES SO INCLUDED A CB MENTION AT BOTH KBLF AND KLWB THIS AFTERNOON. COLD FRONT ARRIVES OVERNIGHT BRINGING IMPROVING FLIGHT CONDITIONS EAST OF THE MOUNTAINS BY MORNING WITH LOW CIGS PERSISTING IN SE WVA INTO THURSDAY. SNOW SHOWERS WILL BECOME MORE WIDESPREAD LATE TONIGHT IN THE WEST WITH PERIODIC REDUCTIONS IN VSBY ESPCLY AT KBLF THRU MUCH OF THURSDAY. WESTERLY WINDS WILL ALSO INCREASE THURSDAY AND CONTINUE INTO THURSDAY NIGHT WITH GUSTS IN EXCESS OF 25-30 KTS POSSIBLE OVER THE MOUNTAINS. DRIER AIR WORKS IN UNDER HIGH PRESSURE FOR FRIDAY BRINGING VFR CONDITIONS BEFORE ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH SAT. THIS SYSTEM MAY BRING ANOTHER ROUND OF MVFR CONDITIONS ACROSS THE WEST SATURDAY NIGHT INTO SUNDAY BEFORE VFR RETURNS UNDER HIGH PRESSURE FOR EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...JH/PM SHORT TERM...KM LONG TERM...WP AVIATION...JH/KM/WP
Hazardous weather outlook, Feb 18, 11:16 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1116 AM EST WED FEB 18 2009 VAZ020-024-035-191630- BATH-ROCKBRIDGE-AMHERST- 1116 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042-043-045-191630- TAZEWELL-MERCER-SUMMERS-GREENBRIER- 1116 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS WITH ACCUMULATIONS OF 3 TO 6 INCHES LIKELY IN THE MOUNTAINS NORTH OF BLUEFIELD AND WEST OF LEWISBURG THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-016-191630- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- 1116 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009>014-017>019-022-023-033-034-045>047-WVZ044-191630- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-FRANKLIN-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM- MONROE- 1116 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-058-059-191630- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 1116 AM EST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:41 PM EST | Winter Weather Advisory | RNK | Mercer, Summers | 43 hr |
Nearby
Winter Storm Warnings in West Virginia, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.